Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 151, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 18, 2016, 9:01 AM CDT for Ashley County, Chicot County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2016, 9:01 AM CDT (14:01 UTC)
- Expired
- Mar 18, 2016, 9:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Ashley County, AR, Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 161 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
649
WUUS54 KJAN 181401
SVRJAN
ARC003-017-181445-
/O.NEW.KJAN.SV.W.0151.160318T1401Z-160318T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
901 AM CDT FRI MAR 18 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHICOT COUNTY IN SOUTHEASTERN ARKANSAS...
SOUTHEASTERN ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS...
* UNTIL 945 AM CDT
* AT 901 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WILMOT...
MOVING NORTHEAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
EUDORA AROUND 930 AM CDT.
CHICOT JUNCTION AROUND 940 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3308 9159 3332 9141 3314 9118 3313 9120
3311 9120 3300 9136 3301 9160
TIME...MOT...LOC 1401Z 240DEG 27KT 3304 9152
HAIL...1.25IN
WIND...<50MPH
$$
EC2 follow-up statements
915
WWUS54 KJAN 181417
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
917 AM CDT FRI MAR 18 2016
ARC003-181426-
/O.CAN.KJAN.SV.W.0151.000000T0000Z-160318T1445Z/
ASHLEY AR-
917 AM CDT FRI MAR 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ASHLEY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3315 9145 3327 9137 3314 9118 3313 9120
3311 9120 3300 9136 3301 9146
TIME...MOT...LOC 1416Z 240DEG 27KT 3310 9140
$$
ARC017-181445-
/O.CON.KJAN.SV.W.0151.000000T0000Z-160318T1445Z/
CHICOT AR-
917 AM CDT FRI MAR 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR SOUTHWESTERN CHICOT COUNTY...
AT 916 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
EUDORA...MOVING NORTHEAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
EUDORA AROUND 930 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3315 9145 3327 9137 3314 9118 3313 9120
3311 9120 3300 9136 3301 9146
TIME...MOT...LOC 1416Z 240DEG 27KT 3310 9140
HAIL...1.25IN
WIND...<50MPH
$$
EC502
WWUS54 KJAN 181437
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
937 AM CDT FRI MAR 18 2016
ARC017-181447-
/O.EXP.KJAN.SV.W.0151.000000T0000Z-160318T1445Z/
CHICOT AR-
937 AM CDT FRI MAR 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHICOT COUNTY
WILL EXPIRE AT 945 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3315 9145 3327 9137 3314 9118 3313 9120
3311 9120 3300 9136 3301 9146
TIME...MOT...LOC 1434Z 240DEG 27KT 3310 9140
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 4:27 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Mar 18, 4:27 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 427 AM CDT FRI MAR 18 2016 .SHORT TERM...TODAY AND TONIGHT...IMPRESSIVE LIGHT SHOW OUTSIDE DURING THE PAST HOUR AS PROLIFIC LIGHTNING FROM PASSING STORMS ILLUMINATED THE NIGHT SKY. THESE STORMS OVER THE NORTHERN AND CENTRAL SECTIONS ARE THE LATEST BATCH IN A SERIES THAT HAVE COME THROUGH THE AREA SINCE YESTERDAY. THE CULPRIT CONTINUES TO BE ISENTROPIC FORCING OVER THE TOP OF THE STALLED FRONTAL BOUNDARY ON THE COAST. THAT COUPLED WITH STEEP MID LEVEL LAPSE RATES WITH VERTICAL TOTALS NEAR 30 HAS ALLOWED SOME RATHER ROBUST STORMS TO DEVELOP. WHILE THE ISENTROPIC ASCENT WILL DECREASE A BIT THIS MORNING...THE BOUNDARY WILL BEGIN MOVING NORTHWARD BY NOON WITH NEAR 70 DEWPOINTS AND CAPES FROM 1500-2500 J/KG INVADING SOUTHERN AREAS THIS AFTERNOON. THESE VALUES WITH DEEP LAYER SHEAR ABOVE 50 KNOTS MAY BE SUFFICIENT FOR SOME SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. WHILE THE BOUNDARY WILL CONTINUE TO LIFT NORTHWARD DURING THE EARLY EVENING...IT WILL QUICKLY BE OVERCOME BY SOUTHWARD MOVING COOL AIR PUSH ASSOCIATED WITH A DECENT MID LEVEL WAVE MOVING THROUGH THE MID MS VALLEY. THIS WILL SWEEP THE INCLEMENT WEATHER OUT OF THE AREA OVERNIGHT./26/ .LONG TERM...SATURDAY THROUGH NEXT THURSDAY...THE PREVIOUSLY- MENTIONED COLD FRONT LOOKS TO ADVANCE SOUTHEAST THROUGH THE REST OF THE REGION SATURDAY MORNING. SOME SHOWERS (AND MAYBE A STRAY RUMBLE OF THUNDER) COULD LINGER IN MAINLY SOUTHERN AND EASTERN PORTIONS OF MISSISSIPPI DURING THE MID-MORNING...BUT THE CHANCES OF DRY WEATHER ACROSS THE ARKLAMISS WILL BE GOOD BY AFTERNOON. DESPITE THE DRYING CONDITIONS MAY NOT BE TERRIBLY PLEASANT AS SOMEWHAT LIMITED SUNSHINE...OCCASIONALLY GUSTY NORTHWEST WINDS...AND STRONG COLD AIR ADVECTION PRODUCE AFTERNOON WIND CHILLS MOSTLY IN THE 50S. CLOUDS SHOULD CLEAR SATURDAY NIGHT BUT NORTH WINDS WILL BE SLOW TO SUBSIDE AS CHILLY LOW LEVEL HIGH PRESSURE CONTINUES TO ADVANCE TOWARD THE LOWER MS VALLEY. THE PERSISTENT WINDS WILL THWART GOOD RADIATIONAL COOLING AND SHOULD PREVENT FROST...DESPITE LOWS DIPPING DOWN INTO THE MID TO UPPER 30S IN MANY CENTRAL AND NORTHERN ZONES. A CLIPPER DISTURBANCE BRUSHING THE REGION ON SUNDAY WILL ONLY HELP REINFORCE THE CHILLY AIR MASS OVER THE FORECAST AREA ALTHOUGH SUNSHINE WILL BE A LITTLE MORE PLENTIFUL IN COMPARISON TO SATURDAY. HIGHS MAY ONCE AGAIN FAIL TO HIT 60 DEGREES IN SOME SPOTS...WHICH IS SOME 10 TO 15 DEGREES BELOW NORMAL FOR THE DATE. THE IMPACT OF THE COLD SPRING REGIME WILL REACH ITS CLIMAX ON SUNDAY NIGHT WHEN WINDS DIE DOWN UNDER CLEAR SKIES...ALLOWING GOOD RADIATIONAL COOLING TO BRING LOWS BY MONDAY MORNING TO A RANGE OF 30 TO 35 DEGREES. AT LEAST PATCHY FROST WILL BE POSSIBLE IN ALL AREAS...BUT CONFIDENCE IN WIDESPREAD AND POTENTIALLY THICK FROST IS BEST IN EASTERN MS WHERE CONFIDENCE OF MINIMUMS AT OR JUST BELOW FREEZING IS ALSO BEST. DUE TO EARLY START TO THIS GROWING SEASON...THIS FROST/FREEZE COULD BE POTENTIALLY IMPACTFUL AND THUS WARRANTS MENTION IN THE HWO/GRAPHICS. GRADUAL AIR MASS MODERATION WILL START DURING THE DAY MONDAY UNDER CLEAR SKIES...BUT LOWS MONDAY NIGHT COULD STILL DIP DOWN INTO THE UPPER 30S IN AT LEAST EASTERN MS ZONES. BUT LOW LEVEL SOUTHERLY FLOW WILL BUILD LATER ON TUESDAY AND WILL WORK ITS MAGIC AND HASTEN THE WARMING TREND THROUGH THE MIDDLE OF NEXT WEEK. MODELS STILL DEPICT POTENTIAL FOR SHOWERS AND STORMS LATE NEXT WEEK AS A POTENT DISTURBANCE SWINGS OUT OF THE PLAINS...BUT IT DOES APPEAR MODEL CONSENSUS IS A BIT LATER WITH THE TIMING. SINCE THE MAIN IMPACT IS BEYOND THE OFFICIAL FORECAST PERIOD WE WILL CERTAINLY REFRAIN FROM MENTIONING IT IN THE HWO...BUT THIS SYSTEM/S EVOLUTION IN THE MODEL WORLD WILL OF COURSE BE MONITORED CLOSELY OVER THE NEXT SEVERAL DAYS. /BB/ && .AVIATION...MVFR CIGS WILL PREVAIL THROUGH THE PERIOD. VCTS WILL CONTINUE THROUGH THE PERIOD AS WELL AS A FRONTAL BOUNDARY MOVES THROUGH THE AREA TONIGHT. TAF SITES THAT EXPERIENCE TS WILL BRIEFLY FALL TO IFR CIGS/VSBYS AS WINDS BECOME GUSTY./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 54 58 38 / 75 58 28 3 MERIDIAN 71 56 63 38 / 80 68 44 4 VICKSBURG 74 54 59 40 / 66 50 22 2 HATTIESBURG 75 61 66 40 / 82 71 58 8 NATCHEZ 75 54 58 40 / 75 63 30 3 GREENVILLE 68 49 58 38 / 45 48 14 5 GREENWOOD 70 50 58 36 / 51 47 16 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 26/BB
Hazardous weather outlook, Mar 18, 4:44 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 444 AM CDT FRI MAR 18 2016 ARZ074-LAZ007>009-015-016-023>026-MSZ040>043-047>050-053>066- 072>074-190945- ASHLEY-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 444 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE ARKLAMISS REGION NEAR A FRONTAL BOUNDARY DRIFTING BACK NORTH INTO THE AREA. THE PRIMARY CONCERNS WITH ANY SEVERE STORMS WILL BE HAIL UP TO GOLFBALL SIZE...DAMAGING WIND GUSTS AND FREQUENT LIGHTNING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AT LEAST PATCHY FROST IS EXPECTED LATE SUNDAY NIGHT AFTER AN EARLY START TO THE GROWING SEASON AND AT LEAST MINOR DAMAGE TO UNPROTECTED AND UNHEARTY VEGETATION IS POSSIBLE ACROSS THE REGION. WIDESPREAD THICK FROST AND LOWS NEAR OR JUST BELOW FREEZING ARE MORE LIKELY ACROSS PORTIONS OF EASTERN MISSISSIPPI WHERE ANY FROST-RELATED VEGETATION DAMAGE HAS POTENTIAL TO BE MORE EXTENSIVE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. ARZ075-MSZ018-019-025>039-044>046-051-052-190945- CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON- LAUDERDALE- 444 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AT LEAST PATCHY FROST IS EXPECTED LATE SUNDAY NIGHT AFTER AN EARLY START TO THE GROWING SEASON AND AT LEAST MINOR DAMAGE TO UNPROTECTED AND UNHEARTY VEGETATION IS POSSIBLE ACROSS THE REGION. WIDESPREAD THICK FROST AND LOWS NEAR OR JUST BELOW FREEZING ARE MORE LIKELY ACROSS PORTIONS OF EASTERN MISSISSIPPI WHERE ANY FROST-RELATED VEGETATION DAMAGE HAS POTENTIAL TO BE MORE EXTENSIVE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 18, 5:35 AM CDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
535 AM CDT FRI MAR 18 2016
LAZ007-181115-
MOREHOUSE LA-
535 AM CDT FRI MAR 18 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOREHOUSE PARISH
UNTIL 615 AM CDT...
AT 535 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF FARMERVILLE...OR 17 MILES NORTH OF CLAIBORNE...MOVING
EAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BASTROP AROUND 615 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MER ROUGE AND
COLLINSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3284 9173 3257 9179 3260 9193 3266 9191
3267 9193 3266 9194 3271 9197 3270 9202
3271 9204 3270 9204 3269 9205 3270 9205
3273 9207 3274 9205 3276 9206 3279 9205
3282 9207 3284 9206 3286 9207
TIME...MOT...LOC 1035Z 279DEG 27KT 3278 9227
GRGSpecial weather statement, Mar 18, 6:15 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
615 AM CDT FRI MAR 18 2016
LAZ007>009-015-181200-
RICHLAND LA-EAST CARROLL LA-MOREHOUSE LA-WEST CARROLL LA-
615 AM CDT FRI MAR 18 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CARROLL...NORTHEASTERN
RICHLAND...CENTRAL MOREHOUSE AND EAST CARROLL PARISHES UNTIL 700 AM
CDT...
AT 614 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR BASTROP...MOVING EAST SOUTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GOODWILL AROUND 635 AM CDT.
DARNELL AROUND 640 AM CDT.
MONTICELLO AROUND 650 AM CDT.
TRANSYLVANIA AND ALSATIA AROUND 700 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FOREST...EPPS...
PIONEER...COLLINSTON AND MER ROUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3284 9188 3281 9116 3275 9116 3274 9110
3268 9110 3264 9115 3260 9114 3259 9113
3259 9111 3255 9112 3254 9113 3255 9160
3262 9167 3265 9191
TIME...MOT...LOC 1114Z 276DEG 40KT 3274 9181
BYBLocal storm report, Mar 18, 8:12 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
812 AM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 AM HAIL 2 SW D'LO 31.97N 89.93W
03/18/2016 E1.75 INCH SIMPSON MS CO-OP OBSERVER
SHOWERS OF HAIL WERE MOSTLY NICKEL TO QUARTER SIZED.
SEVERAL LARGE CHUNKS WERE AT LEAST GOLF BALL SIZED.
&&Special weather statement, Mar 18, 8:26 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
826 AM CDT FRI MAR 18 2016
ARZ075-LAZ008-009-181400-
CHICOT AR-EAST CARROLL LA-WEST CARROLL LA-
826 AM CDT FRI MAR 18 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHICOT COUNTY...
NORTHERN WEST CARROLL AND NORTHERN EAST CARROLL PARISHES UNTIL 900
AM CDT...
AT 825 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF WILMOT...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
EUDORA...GASSOWAY AND MILLIKIN AROUND 840 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KILBOURNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3297 9144 3299 9145 3300 9144 3301 9146
3310 9146 3322 9109 3313 9110 3314 9116
3314 9119 3313 9120 3311 9120 3306 9112
3296 9120 3292 9121 3290 9147 3294 9148
TIME...MOT...LOC 1325Z 255DEG 30KT 3302 9140
ECLocal storm report, Mar 18, 8:45 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
845 AM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND GST DELTA 32.32N 90.92W
03/17/2016 M61 MPH MADISON LA ASOS
A WIND SPEED OF 46 MPH WITH A GUST TO 61 MPH WAS MEASURED
AT THE TALLULAH-VICKSBURG ASOS.
&&Special weather statement, Mar 18, 8:49 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
849 AM CDT FRI MAR 18 2016
ARZ074-LAZ007-181415-
ASHLEY AR-MOREHOUSE LA-
849 AM CDT FRI MAR 18 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHEASTERN MOREHOUSE PARISHES UNTIL 915
AM CDT...
AT 848 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER JONES...OR NEAR WILMOT...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WILMOT AROUND 900 AM CDT.
PARKDALE AROUND 905 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BONITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3303 9176 3319 9146 3301 9146 3301 9144
3299 9144 3299 9145 3297 9144 3294 9148
3292 9148 3286 9166
TIME...MOT...LOC 1348Z 242DEG 25KT 3298 9163
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 8:26 AM CDT | Special Weather Statement | JAN | Chicot | 34 min |
| Mar 18, 8:37 AM CDT | Severe Thunderstorm Warning | JAN | Chicot | 38 min |
| Mar 18, 8:49 AM CDT | Special Weather Statement | JAN | Ashley | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.